Format

Send to

Choose Destination
ACG Case Rep J. 2018 Aug 1;5:e56. doi: 10.14309/crj.2018.56. eCollection 2018.

Rapid Onset of Inflammatory Bowel Disease after Receiving Secukinumab Infusion.

Author information

1
School of Medicine, University of Virginia, Charlottesville, VA.
2
Northwestern Medicine Regional Medical Group, Geneva, IL.
3
Inflammatory Bowel Disease Center, The University of Chicago Medicine, Chicago, IL.

Abstract

Secukinumab, an interleukin (IL)-17A antagonist, was associated with disease exacerbations in Crohn's disease, and de novo cases of inflammatory bowel disease (IBD) have been reported in studies of rheumatoid diseases. However, there has been no detailed report demonstrating the linkage between secukinumab therapy and new-onset IBD. We present a unique case of rapid-onset fulminant colitis after receiving 1 dose of secukinumab infusion followed by improvement with combination antibiotics, corticosteroids, and calcineurin inhibition. Health care providers should be aware of the possible association between IL-17 antagonist therapy and the risk of developing new-onset fulminant IBD.

Supplemental Content

Full text links

Icon for Wolters Kluwer Icon for PubMed Central
Loading ...
Support Center